The information on this site is not intended or implied to be a substitute for professional medical advice, diagnosis or treatment. Content within the patient forum is user-generated and has not been reviewed by medical professionals. Other sections of the Melanoma Research Foundation website include information that has been reviewed by medical professionals as appropriate. All medical decisions should be made in consultation with your doctor or other qualified medical professional.

Hair loss/thinning

Forums General Melanoma Community Hair loss/thinning

  • Post
    Christinad
    Participant
      Happy Holidays,

      Curious if anyone has had hair thinning while on ipi/nivo? Luckily, I have a ton of hair but it comes out in handfuls daily, similarly to when I was on interferon. While on interferon I ended losing about 80% of my hair during the course of a year
      Been on immunotherapy for 7 months and the hair loss isn’t as bad, but noticeable. Just wondering how long it might last or how much worse I should expect it to get?

    Viewing 5 reply threads
    • Replies
        Beany
        Participant
          Hello,
          I had hair loss for the first six months. Then it stopped and my hair has grown back. I also went curly!
          Grace
          Participant
            I have had hair loss for the last 5.5 months since I started Ipi/Nivo, however, I also paused Ipi/Nivo for 8 weeks while I went on BRAF/MEK inhibitors. So hard to know if my hair loss is caused more by the inhibitors, immunotherapy, or both. After 4 rounds of Ipi/Nivo and the 8 weeks on inhibitors in between, I recently switched to the maintenance dose of Nivo and my hair loss seems to have let up and I am noticing new hair growth. In total I would guess that I lost ~60-70% of my hair. But like you, I had a lot of hair to begin with so it’s not TOO noticeable 🙂
              Christinad
              Participant
                Interesting that your hair came back in curly. I hope you like it 🙂
                Christinad
                Participant
                  Grace, I’m happy for you that it is not too noticeable. My new hairs growing back in are white. Has that been your experience as well? You’re a little younger than I am, so maybe not, but I now have white lashes, brows, and lots of white hair changes all over.
                Mark_DC
                Participant
                  Hi Christina

                  My hair turned white too – my oncologist denied it had anything to do with my treatment (old age instead) – but it could have been stress or, perhaps more likely, the immunotherapy maybe working. My daughter tells me that my hair is not grey but white (and quite distinctive as a result). This is the only form of quasi vitiligo that happened to me. I hope it’s a good sign!

                  Best wishes and to everyone on this board, I wish a Happy and better New Year 2022
                  And thanks to everyone here who has helped me in the past (maybe 4-5 years ago when I faced many challenges and advice and support here really helped me!!)

                  Mark

                  JudiAU
                  Participant
                    I don’t have hair loss but I did have a lot of white hair arrive post brain radiation. May have resulted from immunotherapy. Sometimes it was quite dramatic. I cut my hair very short for brain surgery and often I had strands of hair that were half brown and half white.
                    Rocco
                    Participant
                      Clinical Trial ParticipantNED
                      Many years ago I was on the original Phase III trial for Ipilimumab (Yervoy) and lost about 1/3 of my hair.
                      Luckily, I had a thick head of hair, so it thinned out a lot but wasn’t too noticeable. It all grew back curly!
                      Hang in there!
                      Lucas
                      Participant
                        I lost about 50% of my hair on iPi/nivo. When the hair came back it was all white. 3 years later it is still turning white and I continue developing vitiligo spots on my skin where I previously had tumors.
                    Viewing 5 reply threads
                    • You must be logged in to reply to this topic.
                    About the MRF Patient Forum

                    The MRF Patient Forum is the oldest and largest online community of people affected by melanoma. It is designed to provide peer support and information to caregivers, patients, family and friends. There is no better place to discuss different parts of your journey with this cancer and find the friends and support resources to make that journey more bearable.

                    The information on the forum is open and accessible to everyone. To add a new topic or to post a reply, you must be a registered user. Please note that you will be able to post both topics and replies anonymously even though you are logged in. All posts must abide by MRF posting policies.